Letters

Airline passenger dies after being sedated

BMJ 1999; 318 doi: https://doi.org/10.1136/bmj.318.7196.1491b (Published 29 May 1999) Cite this as: BMJ 1999;318:1491

Death may have been due to positional asphyxia …

  1. H A Macdonald, Chief medical adviser, New Zealand Police (hjwgtn@ihug.co.nz)
  1. Wellington, New Zealand
  2. Riyadh Armed Forces Hospital, Riyadh, Saudi Arabia

    EDITOR—Kovac describes how a disturbed man on a plane who had probably taken drugs and alcohol died after being restrained and given intravenous sedation with diazepam.1 This would appear to have been a classic example of positional asphyxia, which is well known to police and custodial services world wide. The cardinal …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe